Russ Posted May 24, 2014 Share Posted May 24, 2014 Following a recent post in this forum, Paul Edwards and I had a discussion about the side effects of androgen deprivation therapy. He suggested that I should do a post about it. So here is a small part of my 14 year journey of metastatic PC.. Original diagnosis JAN 2000 PSA 39 ng/dl I did intermittent ADT from 2000 till 2006 with great success life style wise. I would wait till PSA rose to 20 ng/dl before recommencing ADT, till the lowest reading plateaued. Initially 10 Months, then time frame reduced each cycle by approx 2-4 weeks. 2006/7 Had to add 150 mg Bicalutamide in conjunction with Intravenous Zometa 3 weekly till 2008 then 4 weekly till 2010 when my unbelievable Oncologist passed away. What a great loss to so many! The younger Medicos did not agree with continuous use of IV Bisphosphonates. Clinical Practises around the world had found by experience, that Bone pain was reduced and cancer growth was slowed dramatically, though no trials had been carried out to substantiate , (As long as you're aware of, and maintain, Jaw and Teeth health, to minimise any potential Osteonecrosis of the Jaw). This is what I call" Individual Patient " care. In my own heart I believe the cessation of Bisphosphonates was the cause of my accelerated bone deteriation, Spinal Stenosis attacked (Dec. 2011) and left me in Pain like I had never experienced in all my life, from walking to flat on the back, in three days, seems I was but one step from a paraplegic. [spinal stenosis is a narrowing of spaces in the spine that results in pressure on the spinal cord and/or nerve roots, Symptoms include pain, numbness and loss of motor control.] Which was saved with Spinal Laminectomy surgery carried out in time. May 2013 induced to use Chemical poisoning, Taxadere plus Prednisone, "to TRY and KILL SOME Cancer CELLS" (Medical Dr's Language) Oct 2013 ceased use because of poor results and physical health deterioration. Next step, Abiraterone Acetate. ZYTIGA commenced end Oct 2013. Had to cease that Dec.2013 when Liver readings blew off the planet. Blood readings have improved marginally but fluid build up in body still a problem. 2014- Beast within is on the run again. Seems lumbar region above previous surgery is repeating original experience. Don't wish to travel that route again, but to be able continue seems pain will force a decision to submit once more to an experience not desired. Will reconsider in June, reuse of Zytiga, at a low rate at commencement. Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.